MAUDE Adverse Event Report: ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 15 HOLES, 317 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 15 HOLES, 317 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The device has not been received for investigation as the patient has not been revised.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that patient had medical intervention due to infection about six months after implantation.
 
Event or Problem Description
Investigation done.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the product was implanted on (b)(6) 2018 and the medical intervention for infection was noted on (b)(6) 2019.Post infection, the revision surgery of the plate for a non-union fracture of ncb pp plate (b)(4) was performed on (b)(6) 2020.Review of received data: product evaluation: visual examination: the ncb pp plate has been received and investigated in complaint (b)(4) for plate breakage.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Sterilization certificate: the gamma sterilization specification of the device certifies the suitability of sterilization.The irradiation certificate of the affected lot has been reviewed and was found to be according to specification.Instruction for use (ifu): infection is described in the ifu for ncb pp plating system in the sections (precautions and adverse effects).Conclusion: it was reported that the product was implanted on (b)(6) 2018 and the medical intervention for infection was noted on (b)(6) 2019.Post infection, the revision surgery of the plate for a non-union fracture of ncb pp plate (b)(4) was performed on (b)(6) 2020.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The investigation results did not identify a non-conformance or a complaint out of box (coob).Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.The gamma sterilization specification of the device certifies the suitability of sterilization.The irradiation certificate of the affected lot has been reviewed and was found to be according to specification.Moreover, no trend on infection has been observed for these part or lot numbers.Therefore, it is highly unlikely that a disadvantageous product design or processing favored or contributed to the infection.However, in the ifu for ncb pp plating system 87-6203-801-01 2014/09 infection is described in the sections (recautions and adverse effects) and should be considered when implanting zimmer biomet devices.Nevertheless, an infection can have numerous root causes.Possible causes of infection include wrong handling of device due to wrong information, wrong re-sterilization procedures for sterile delivered parts or packaging failure during transportation.However, based on the available information, an exact root cause for the infection could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).Please note: post infection, the revision surgery of the plate for a non-union fracture of ncb pp plate was performed and is captured in: cmp-0590482/0009613350-2020-00136-1.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 15 HOLES, 317 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9841646
Report Number0009613350-2020-00137
Device Sequence Number2929268
Product Code HRS
UDI-Device Identifier00889024292901
UDI-Public00889024292901
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2026
Device Model NumberN/A
Device Catalogue Number02.02264.115
Device Lot Number2864293
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;